Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 101, NWS Green Bay, WI

December 15, 2013

NWS Green Bay, WI issued this small craft advisory at Dec 15, 2013, 9:51 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2013, 9:51 AM CST (15:51 UTC)
Expired
Dec 15, 2013, 9:48 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

881 
WHUS73 KGRB 151551
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
951 AM CST SUN DEC 15 2013

...GUSTY NORTHWEST WINDS TODAY...

.GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH THE AFTERNOON BEHIND AN
EXITING LOW PRESSURE SYSTEM. WINDS AND WAVES WILL BE HAZARDOUS TO
SMALL CRAFT UNTIL WINDS DECREASE AFTER SUNSET.

LMZ521-522-541>543-160000-
/O.NEW.KGRB.SC.Y.0101.131215T1551Z-131216T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
951 AM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS...NORTHWEST AT 15 TO 25 KTS.

* WAVES...BUILDING TO 2 TO 4 FT IN ICE FREE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
545 
WHUS73 KGRB 152107
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CST SUN DEC 15 2013

...GUSTY NORTHWEST WINDS WILL EASE THIS EVENING...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY EVENING...THEN
SLOWLY SUBSIDE...AS THE PRESSURE GRADIENT SLOWLY RELAXES.

LMZ521-522-541>543-160000-
/O.CON.KGRB.SC.Y.0101.000000T0000Z-131216T0000Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
307 PM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...NORTHWEST AT 15 TO 25 KTS...EASING TO 10 TO 15 KTS THIS
  EVENING.

* WAVES...2 TO 4 FT IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
918 
WHUS73 KGRB 152358
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
558 PM CST SUN DEC 15 2013

...GUSTY NORTHWEST WINDS WILL SLOWLY EASE...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING...THEN
SLOWLY SUBSIDE...AS THE PRESSURE GRADIENT SLOWLY RELAXES.

LMZ521-522-541>543-160400-
/O.EXT.KGRB.SC.Y.0101.000000T0000Z-131216T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
558 PM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WINDS...NORTHWEST AT 15 TO 25 KTS...EASING TO 10 TO 15 KTS FOR
  TONIGHT...

* WAVES...2 TO 4 FT IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
339 
WHUS73 KGRB 160348
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CST SUN DEC 15 2013

...WINDS CONTINUE TO SLOWLY EASE...


LMZ521-522-541>543-160500-
/O.CAN.KGRB.SC.Y.0101.000000T0000Z-131216T0400Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
948 PM CST SUN DEC 15 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 5:34 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 15, 5:34 AM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
534 AM CST SUN DEC 15 2013

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 348 AM CST SUN DEC 15 2013

COLD FRONT HAD JUST EXITED THE LAKESHORE AT 09Z
TAKING MOST OF THE REMAINING LIGHT SNOW WITH IT. SOME LAKE EFFECT
SNOW SHOWERS MAY CONTINUE ACROSS VILAS COUNTY TODAY BUT
TRAJECTORIES SUGGEST THAT THEY WILL STAY MOSTLY ON THE MICHIGAN
SIDE OF THE BORDER. TEMPERATURES TODAY WILL FALL FOR AWHILE THIS
MORNING AND THEN BECOME STEADY OR RISE A FEW DEGREES IN THE
AFTERNOON. A STEADY WEST WIND OF 10 TO 20 MPH WILL CREATE WIND
CHILLS OF 5 TO 15 BELOW ZERO SO IT WILL BE CHILLY.

CLEAR SKIES AND DIMINISHING WINDS SHOULD ALLOW TEMPERATURES TO
FALL QUICKLY EARLY TONIGHT BEFORE SOME MIDDLE OR HIGH CLOUDS
ARRIVE TOWARDS DAYBREAK. WENT A COUPLE OF DEGREES COOLER THAN MOS
GUIDANCE AND WOULD GO EVEN COLDER IF WE KNEW THE CLOUDS WOULD HOLD
OFF UNTIL AFTER SUNRISE. WINDS CHILLS SHOULD STAY UNDER ADVISORY
RANGE AT 10 TO 20 BELOW.

A CLIPPER SYSTEM WILL BRING A COUPLE INCHES OF SNOW MONDAY. THE
GFS...ECMWF AND GEM AGREE PRETTY WELL ABOUT TIMING AND PLACEMENT
OF THE SNOW WHILE THE NAM SEEMS TOO LIGHT WITH PRECIPITATION
SEEING THAT IT HAS SIMILAR UPPER FEATURES AND LOW LEVEL WARM
ADVECTION.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 348 AM CST SUN DEC 15 2013

ACTIVE PATTERN SETTING UP THIS WEEK WITH A FEW CLIPPER SYSTEMS
EARLY IN THE WEEK...THEN A STRONGER SYSTEM WILL AFFECT THE AREA
THURSDAY AND THURSDAY NIGHT. NEXT WEEKEND...A WAVE MOVING ALONG
THE BAROCLINIC ZONES EXTENDING FROM THE SOUTHERN PLAINS INTO THE
EASTERN GREAT LAKES REGION MAY SLOW THE SOUTHWARD ADVANCEMENT OF
THE ARCTIC AIR UNTIL LATER NEXT WEEKEND.

FOR MONDAY NIGHT...SECONDARY SHORTWAVE ENERGY DROPPING SOUTHEAST
INTO THE WESTERN GREAT LAKES REGION WILL BRING ANOTHER CHANCE OF
SNOW TO THE AREA. IT APPEARS HIGHEST CHANCES WILL BE ACROSS THE
NORTH. BEHIND THIS SHORTWAVE...NORTHWEST WINDS ARE EXPECTED THAT
WILL BRING LAKE EFFECT SNOW SHOWERS INTO NORTHERN WISCONSIN ON
TUESDAY. HAVE INCREASED CHANCES FOR SNOW OVER THE FAR NORTH TO
ACCOUNT FOR THE COLD NORTHWEST WINDS FLOWING OVER THE RELATIVELY
WARMER WATERS OF LAKE SUPERIOR. ANOTHER WEAK WAVE WILL BE DROPPING
SOUTHEAST INTO THE AREA LATE TUESDAY NIGHT AND WEDNESDAY. HAVE
INCREASED CHANCES FOR SNOW ACROSS THE FAR NORTH AND NORTHEAST
TO ACCOUNT FOR LOW LEVEL 850MB WARM ADVECTION WITH THIS FEATURE.

ATTENTION THEN TURNS TO THE SYSTEM FOR THURSDAY AND THURSDAY NIGHT.
MODELS HAVE TRENDED FURTHER SOUTH AND COLDER. NOT SO SURE ABOUT THIS
TREND AS THE MODELS HAVE SURFACE LOW TRACKING TO NEAR CHICAGO AND
THEN INTO LOWER MICHIGAN. LOOKING AT THE 850MB BAROCLINIC ZONE...
THINK SURFACE LOW WILL ACTUALLY TRACK INTO SOUTHEAST/EAST-CENTRAL
WISCONSIN AND THEN INTO NORTHERN LOW MICHIGAN. BASED ON THIS
REASONING...WILL CONTINUE WITH PREVIOUS MIXED PRECIPITATION FORECAST
WITH ONLY MINOR ADJUSTMENTS IN THE LOCATION OF THE POTENTIAL FOR
SLEET AND FREEZING RAIN. DID REMOVE SLEET ACROSS THE FAR NORTH-
CENTRAL WISCONSIN FOR NOW.

NEXT WEEKEND...A FAIRLY STRONG 850MB BAROCLINIC ZONE WILL SET UP
FROM THE SOUTHERN PLAINS INTO THE EASTERN GREAT LAKES. MODELS
CURRENTLY HAVE SYSTEM PASSING WELL ENOUGH TO THE SOUTH OF THE
STATE. AGAIN BASED ON 850MB BAROCLINIC ZONE...THINK THE LOW
AGAIN WILL BE FURTHER NORTH. WILL IT BE FAR ENOUGH NORTH TO BRING
SNOW ACROSS OUR SOUTH...AT THIS POINT HARD TO SAY AND WILL NEED TO
BE WATCHED. EITHER WAY...THE WAVE SHOULD SLOW THE SOUTHWARD PUSH
OF THE BRUNT OF THE ARCTIC UNTIL LATER IN THE WEEKEND.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 534 AM CST SUN DEC 15 2013

MVF CIGS BETWEEN 1500 AND 2500 FT THIS MORNING IN
NORTHCENTRAL WISCONSIN SHOULD LIFT AND DISSIPATE BY AFTERNOON.
SOME LAKE EFFECT SNOW SHOWERS POSSIBLE AT D25 AND LNL. ELSEWHERE
CLEARING WITH GUSTY WEST SURFACE WINDS. MAINLY CLEAR TONIGHT WITH
LIGHT WINDS. A FAST MOVING UPPER LEVEL SYSTEM WILL BRING LOWER
CIGS AND VSBYS ALONG WITH SNOW FROM WEST TO EAST TOMORROW. MVFR
AND OCNL IFR CEILINGS AND VISIBILITIES EXPECTED FOR MONDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......ECKBERG
AVIATION.......RDM
Hazardous weather outlook, Dec 15, 5:36 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
536 AM CST SUN DEC 15 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161145-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
536 AM CST SUN DEC 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WIND CHILL READINGS COULD DROP AS LOW AS 15 BELOW ZERO ACROSS
NORTH-CENTRAL AND CENTRAL WISCONSIN THIS MORNING AND TO 20 BELOW
ZERO IN SOME PLACES TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS TRAVEL IS LIKELY FROM MONDAY INTO MONDAY NIGHT AS A
CLIPPER SYSTEM BRINGS A COUPLE OF INCHES OF SNOW TO THE REGION.

HAZARDOUS TRAVEL IS LIKELY THURSDAY INTO THURSDAY NIGHT.
PRECIPITATION SHOULD START OUT AS SNOW...THEN BECOME MIXED WITH
SLEET AND FREEZING RAIN AT TIMES...WHICH MAY CAUSE SIGNIFICANT
PROBLEMS FOR TRAVELERS. THERE IS STILL A LOT OF UNCERTAINTY
REGARDING PRECIPITATION TYPE...WHICH WILL BE DETERMINED BY THE
STORM TRACK. THOSE WITH HOLIDAY TRAVEL PLANS SHOULD MONITOR THE
LATEST FORECASTS LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOWFALL MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-161145-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
536 AM CST SUN DEC 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.